HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Depression (https://www.healthboards.com/boards/depression/)
-   -   Venlafine (Effexor) withdrawal plan (https://www.healthboards.com/boards/depression/1023388-venlafine-effexor-withdrawal-plan.html)

jimj96 07-29-2016 08:53 AM

Venlafine (Effexor) withdrawal plan
 
Hi Everyone,
Ive been on Venalfaxine (AKA effexor) for 12 days. 37.3mg once per day.

Ive decided to stop. I opened one of my pills and found THREE mini pills. So I assume the mini are 12.5mg each (I assume its a European made pill).

So I assume my withdrawl stages will be:
reduce to 25mg per day (2 mini pills)
reduce to 12.5 mg per day ( 1 mini pill)
end

My question is: How long should each stage be ?
Im guessing about 5 days each. Or as long as I want until any withdrawal symptoms come and go.

advice very much appreciated.

quincy 07-29-2016 10:22 AM

Re: Venlafine (Effexor) withdrawal plan
 
Hi..for only 12 days on the effexor, you wont have many wd symptoms, and your plan seems fine. There are many ways it can be tweaked should you have symptoms.
However, I'd suggest an alternating taper...thats what I would do (and have done) since you have increments of dosage in the capsules.
37.5, 25, 37.5, 25, 37.5, 25, 12.5, 25, 12.5, 25, 12.5, 25, 12.5, 0, 12.5, 0, 12.5, 0, 12.5, 0, 12.5, 0....this is a successful method for many types of meds withdral.

Let us know how you're doing on the taper.


q

jimj96 08-07-2016 01:21 AM

Re: Venlafine (Effexor) withdrawal plan
 
My Taper (from 37.5mg a day for 12 days).

1. 66%
2. to 8 - nothing !

The first day was hard- fuzzy head, slow thinking, negative thoughts. On day two I put off taking anything because I could deal with the symptoms.

It's day 9 now, and Im happy because Im free. I have a slight withdrawal, maybe 10/15%, but, its easy to control. And I wont start again.

More background info..
I took St Johns wort for 18 months, before that setrolin and citalopram over 2/3 years.

Last year (on st johns) I started a therapy! It has been so successful that I feel very well equipped to deal with life and depression better. I made a mistake of taking Pills but not dealing with the fundamental cause of why I needed the pills.
Over 9 months the therapy basically solved childhood traumas, changed negative behaviour, and equipped me to deal with negatives. I think medication should ONLY be taken in combintion wth a therapy.

It was the therapy that gave me the inner confidence to stop venlafine, and the mental energy deal with the withdrawal.

I had to make big changes in my life (change job, partner and friends). But I feel that the sacrifice is now working and I have a better outlook on life (in concrete terms I forced myself to be more responsible, I stopped drinking alcohol so much, confronted problems, I left my partner, I am about to start training to change my career, and I distanced myself from my sister). Now Im feeling better with each day.

It will be interesting to see what happens in the next few weeks if I get a setback in my life plans, and how I deal with that. But, Im optimistic. I still see a therapist every 2 weeks, and its a good opportuity to look at my life and see how its going.

I spent 6 weeks last year in clinic because of depression. There I met fellow sufferers who I still have contact with. These people were the ones that understood me and are like family to me now. I think these board are wonderful, because often in life fellow sufferers are the only ones who really understand what you are going through.

quincy 08-07-2016 02:35 PM

Re: Venlafine (Effexor) withdrawal plan
 
Hi...good to hear you're not really having bad side effects from the withdrawal. I tried St. John's wort for a short time. I was very agitated on it, so not for me.

LOL...yeah, that being responsible thing sucks sometimes. But it's better than becoming a victim of others or situations where we do have control.

I so am with you that therapy is an amazing tool. I went for a long time, sigh. But in all fairness, it was through major life changes and deaths and couldn't have happened at a better time for me. My therapist was awesome, and if I hadn't gone through it...I shudder at the thought where I'd be today. The unfortunate part is when my therapist got sick and was off for 1 1/2 years ... I went through the worst depression after a life event. I requested Effexor from my GP to help take the edge off and it helped a lot. Being off it and back on...I realise that I'm better on.

Life gets in the way...always...and timing seems to always suck. Creating boundaries, distancing or excluding people from our lives that contribute to the emotional and mental anguish is empowering. If you get support from others going through what you are and it helps, that's a good thing. The bottom line is recognising your own thought patterns, allowing yourself go be down for a while rather than fighting it, creating a plan moving forward, setting up supports, using meds if needed.....list can go on.

Having significant and close others understand is a huge factor....personally, I don't care if anyone else does or not anymore.
The other thing I've found is...pick the battles, accept what cannot be changed, don't be a bystander if there is something that needs to be said, decide when to voice or to walk away. For those of us with depression/anxiety...it's a continuing process. Today may be awesome, tomorrow will rarely match that feeling and vice versa. It's impossible to maintain the high...the down will happen and the middle is where we want to function. working on it.
Oh, always have options, don't have high expectations of others or ourselves, and cognitive behavioural therapy is a good thing.

I wish you the best...you've certainly arrived at a place where your insights are serving you well.

q


All times are GMT -7. The time now is 06:27 PM.